Ask a doctor

How Much Bruising Will There Be with Juvederm on Chin Crease?

How much bruising will I have with Juvederm injected in my chin crease? I had quite significant bruising with my lips when injected with Juvederm.

Doctor Answers (12)

Bruising with Juvederm

+1

It depends on each individual. Remember to stop all aspirin products and fish oils at least a week prior to your injection. Also if you tend to be an easy bruiser, you may want to take Arnica (helps to prevent bruising) before and after your injections. Lips are little more sensitive but follow the advice above and hopefully you’ll have a bruise free experience.


New York Dermatologic Surgeon
4.0 out of 5 stars 14 reviews

Bruising from Juvederm or fillers can happen

+1

Bruising from fillers whether it is from Restylane, Juvederm, Radiesse, Sculptra, fat injection, etc.. can happen. It may last a day or two or up to a week. If you take blood thinning medications or foods that can thin your blood, you are more prone to it.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Little to no bruising with Juvederm to fill chin crease

+1

You should not have much bruising at all with Juvederm to fill your chin crease. If you have a tendency to bruise easily, let your injector know so that they can better prepare you to bruise less and they can use measures to keep bruising to a minimum.

If you take aspirin daily or use Motrin, Advil or ibuprofen containing products, take Vitamin E, Garlique, Gingko, prescription NSAIDs, blood thinners or other vitamins & herbal preparations that can "thin the blood", it is advisable that you stop taking them, with your doctors permission, at least 7 to 10 days before your Juvederm injection. You may be asked to take Arnica before and after your injection. Also ice can be applied to the treatment area, immediately after your filler is injected and intermittently for several hours after.

Anifat Balogun, MD
Seattle Facial Plastic Surgeon

You might also like...

Avoiding Bruising with Juvederm / Restylane to the Chin Crease

+1

Unless you have a history of easy bruising and prolonged bleeding ( such as long periods, bleeding gums from flossing with good oral hygiene) the odds are that you bruised because you took a medication or supplement which promotes bleeding. in addition to Aspirin, Advil, Alleve, Nuprin and most aches and pain meds (except Tylenol), many things prolong bleeding time such as garlic, Vit. E, ginger, Gingko, licorice etc.

If you were off all of these for 2-3 weeks there should be hardly any bruising or bleeding.

Dr. P. Aldea

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 58 reviews

Bruising with Juvederm to the chin crease

+1

Bruising is usually minimal to undetectable with injections to this area of the face. Technique, your tendency to bruise will largely determine whether you bruise. I would avoid aspirin, motrin, advil and other ibuprofen-based pain relievers, Naproxen, Garlic, Gingko and high doses of vitamin E should be avoided for 7-10 days prior to your scheduled filler procedure, as they can thin the blood.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

How To Avoid Bruising from Juvederm??

+1

Part of it is technique of the physician and part is your preparation.

Here is the preparation for you;

? Take Xanax 0.25mg 1 hour before procedure. We will call it in to your pharmacy. If you have never taken Xanax in the past, try one pill on a weekend to see how you react to it. Please do not drive if it makes you sleepy. Have someone drive you or reschedule your appointment.

? Apply Emla cream 1 hour prior to procedure. Put a very thick layer on and cover with saran wrap. This cream is available by prescription only. ? Avoid taking any Aspirin / Motrin or similar pain pills. Tylenol is safe to take. Stop all herbal medicine and supplements especially Vitamin-E, Fish oils, Omega 3, Coenzyme Q-10 Flaxseed for 2 weeks before getting these injections.
You can take your multivitamin, calcium and vitamin D.

? You can use Arnica pills before and after the procedure & Arnica cream after the procedure to reduce bruising. Both are available from our office. You can also find them in specialty vitamin stores. Bromelain is helpful in reducing any swelling after the procedure.

? Apply ice after the procedure for a few hours if possible.

? Avoid sun exposure, exercise and alcohol for 24 hours after the procedure.

? Do not get these procedures done a few days before an important function such as a wedding etc.

? If you develop a cold sore around your lips, please call the physician's office.

? If you develop a bruise, you can camouflage it using Dermablend cover up. It is available from Macys.

Tanveer Janjua, MD
Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Juvederm, fillers and brusing

+1

Any needle stick can cause bruising. Juvederm and Restylane can bruise more readily than other fillers as a consequence of their chemical properties, yet most patients don't bruise much. You can help minimize bruising by not consuming blood thinners such as aspirin for two weeks before injections, avoid the non-steroidal antiinflammatory agents such as: Motrin, Ibuprofen, Advil, Alleve, Naprosyn, and others, for three days before, and avoid Garlic, Ginseng, Ginko Biloba, Fish Oil and Vitamin E supplements for two weeks before. Slow delivery and gentle pressure by the doctor helps minimize bruising and ice packs for a minute or so after may minimze bruising. Some doctors believe in Arnica Montana and Bromelain herbal supplements that can be taken before during and after the treatment to minimize bruising. Do not work out right after as exercise or increasing the blood pressure (bending over as an example) can increase bruising. If you do all the same each time, you still might find that sometimes you will bruise and others, not. Good luck.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Juvederm in the chin crease doesn't often have bruising

+1

Fillers can cause bruising in a minority of patients. Medications such as aspirin and anti-inflammatory drugs like Ibuprofen can make bruising worse. Patients on blood thinners like Coumadin can get significant bruising. For patients who do tend to bruise, taking Arnica Montana and Vitamin K starting the day before can reduce bruising.

An alternate method for treating chin creases is to relax the chin muscle with a small amount of Botox into the chin pad below the crease.

Steven J. Pearlman, MD
New York Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Bruising with Juvederm

+1

This is not a predictable event. It varies from time to time but may be effected by your diet or other medications and even by your menstrual cycle. It is best to avoid aspirin, non-steroidal anti-inflammatory medications like motrin as well as numerous other foods such as alcohol that can "thin" your blood.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

Juvederm in the Chin and Bruising?

+1

Hi,

Usually there is not much significant bruising from Juvederm injections in the chin. Take the proper pre-injection precautions of avoiding aspirin, Advil, etc.. It is usually a good idea to give yourself a few days before an event to have your injections just in case you do bruise. Even in the best hands of injectors who "never get bruising", there is sometimes a bruise or two.

It is not the product that causes bruising, it is the needle piercing blood vessels that causes bruising.

Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.